Alert archive / South Carolina / Severe Thunderstorm Warnings in 2000
Severe Thunderstorm Warning 73, NWS Columbia, SC
NWS Columbia, SC issued this severe thunderstorm warning at Jun 18, 2000, 7:11 PM EDT for Aiken County, South Carolina. It was in force for 34 min. 1 report came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Jun 18, 2000, 7:11 PM EDT (23:11 UTC)
- Expired
- Jun 18, 2000, 7:45 PM EDT
- In force
- 34 min
- Issued by
- NWS Columbia, SC
- Area
- Whole counties
County Aiken County, SC
The radar
The Columbia radar (KCAE), 66 km from the middle of the area, began a volume at 23:11 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 18, 7:20 PM EDT | Thunderstorm Wind 50 E | New Ellenton, SC | Police reported trees down. |
NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.
The nearest sounding before it
Charleston AFB, SC (KCHS), launched 12:00Z, 11.2 hours before the alert went out and 168 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2498 J/kg
- Mixed-layer CIN
- -2 J/kg
- Mixed-layer LCL
- 545 m above ground
- 0-6 km bulk shear
- 3 kt
- 0-1 km storm-relative helicity
- -1 m²/s²
- 0-3 km storm-relative helicity
- 20 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
950 WUUS52 KCAE 182312 SVRCAE SCC003-182345- BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE COLUMBIA SC 711 PM EDT SUN JUN 18 2000 THE NATIONAL WEATHER SERVICE IN COLUMBIA HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... EASTERN AIKEN COUNTY IN CENTRAL SOUTH CAROLINA * UNTIL 745 PM EDT. * AT 709 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM 5 MILES SOUTH OF WINDSOR...OR ABOUT 14 MILES SOUTHEAST OF AIKEN...MOVING NORTHEAST AT 10 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... PERRY...SALLEY...WAGENER AT 745 PM EDT THIS IS A DANGEROUS STORM WITH DAMAGING WINDS AND LARGE HAIL. STAY INDOORS AWAY FROM WINDOWS. REPORT ANY HAIL...DAMAGING WINDS OR FLOODING TO YOUR COUNTY SHERIFF OR TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN COLUMBIA. AWP/CDL
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Columbia, SC wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 18, 1:33 PM EDT, 5 hours 38 minutes earlier.
Area forecast discussion, Jun 18, 1:33 PM EDT, 5 hours 38 minutes before
SCZ015-016-018-020>022-025>031-035>038-041-GAZ040-063>065-077-190533- AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE COLUMBIA, SC 133 PM EDT SUN JUN 18 2000 THE SURFACE TROUGH AND HIGH MOISTURE ARE HELPING CAUSE SCATTERED TSTMS AGAIN TODAY. MSAS LI/S ARE CURRENTLY -6 TO -7. THE STRONGER INSTABILITY IS IN THE EAST PART OF THE FORECAST AREA WHERE MOISTURE CONVERGENCE IS OCCURRING AND AHEAD OF A WEAK MID-LEVEL SHORTWAVE. INSTABILITY SHOULD BECOME STRONG IN AT LEAST THE EAST PART OF THE FORECAST AREA LATER THIS AFTERNOON SO A FEW SEVERE TSTMS COULD DEVELOP WITH THE MAIN THREAT STRAIGHT-LINE WINDS. THE MODELS KEEP THE SURFACE TROUGH IN THE AREA THROUGH MONDAY NIGHT. THE COLD FRONT CURRENTLY EXTENDING THROUGH THE OHIO VALLEY MOVES INTO THE AREA TUESDAY. THESE FEATURES WILL HELP CAUSE TSTMS THROUGH TUESDAY. COVERAGE WILL PROBABLY REMAIN SCATTERED DUE TO THE H5 RIDGING AND WEAK WIND FIELD...BUT EXPECT A LITTLE GREATER COVERAGE MONDAY SINCE THE MODELS SHOW ANOTHER WEAK SHORT WAVE TROUGH MOVING INTO THE RIDGE. EXPECT HEAVY RAIN WITH THE STORMS DUE TO SLOW MOVEMENT AND PRECIPITABLE WATER NEAR 2 INCHES. FWC/FAN AND LOCAL POP SCHEMES ARE CLOSE AND PLAN TO FOLLOW. PLAN TO USE A CONSENSUS OF FWC/FAN/LOCAL SCHEME TEMPERATURES EXCEPT THE COOLER GUIDANCE MONDAY APPEARS BETTER BECAUSE OF CLOUDINESS. PLAN TO KEEP CHANCE POPS THROUGH THE EXTENDED. EXPECT THE COLD FRONT WILL BECOME STATIONARY AND REMAIN NEAR THE AREA WEDNESDAY AND THURSDAY. THE MRF SHOWS ANOTHER COLD FRONT MOVING INTO THE AREA FRIDAY. FCSTID = 5 CAE 72 91 71 92 / 20 40 20 30 AGS 71 92 71 92 / 20 40 20 30 SSC 72 90 71 91 / 20 40 20 30 OGB 72 90 71 91 / 20 40 20 30 .CAE... GA...NONE. SC...NONE. RJL
The office that day
Everything else NWS Columbia, SC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 18, 7:41 PM EDT | Severe Thunderstorm Warning | CAE | Barnwell | 34 min |
Nearby
Severe Thunderstorm Warnings in South Carolina, 2000Every severe thunderstorm warning in 2000
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.